| Model Number |
VT585U |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Toxic Anterior Segment Syndrome (TASS) (4469)
| Date of Event |
06/21/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Race and ethnicity: unknown/ not provided.If implanted; give date: n/a (not applicable).The healon endocoat is not an implantable device.If explanted; give date: n/a (not applicable).The healon endocoat is not an implantable device.The device is not returning for evaluation as it was discarded by the account; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that there were 6 cases of toxic anterior segment syndrome (tass).It was learned that for this event, that there was significant vision loss initially, and later became good.Treatment provided was intensive topical steroids.The following meds were also given but was noted as the doctor's standard care, prolensa everyday, moxifloxacin 2x/day, dextena insert.It was stated that current patient status is improving now vision and decreasing edema.Intraocular lens (iol) remains implanted.No additional medical or surgical intervention required.The other products are not being returned for evaluation.Additional information received noted that the customer investigated the cases.However, root cause for the tass has not been determined.No other information was provided.This report is 3 of 6 cases for tass capturing the event for the healon endocoat.Separate reports are being submitted for each of the other products involved.